zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Systems-based decomposition schemes for the approximate solution of multi-term fractional differential equations. (English) Zbl 1166.65066
Summary: We give a comparison of the efficiency of three alternative decomposition schemes for the approximate solution of multi-term fractional differential equations using the Caputo form of the fractional derivative. The schemes we compare are based on conversion of the original problem into a system of equations. We review alternative approaches and consider how the most appropriate numerical scheme may be chosen to solve a particular equation.

65R20Integral equations (numerical methods)
45J05Integro-ordinary differential equations
45G10Nonsingular nonlinear integral equations
26A33Fractional derivatives and integrals (real functions)
65L05Initial value problems for ODE (numerical methods)
Full Text: DOI
[1] Bagley, R. L.; Torvik, P. J.: On the appearance of the fractional derivative in the behaviour of real materials, J. appl. Mech. 51, 294-298 (1984) · Zbl 1203.74022 · doi:10.1115/1.3167615
[2] J.T. Chern, Finite element modelling of viscoelastic materials on the theory of fractional calculus, Ph.D. Thesis, Pennsylvania State University, 1993
[3] Diethelm, K.: An algorithm for the numerical solution of differential equations of fractional order, Elec. transact. Numer. anal. 5, 1-6 (1997) · Zbl 0890.65071 · emis:journals/ETNA/vol.5.1997/pp1-6.dir/pp1-6.html
[4] Diethelm, K.: Efficient solution of multi-term fractional differential equations using $P(EC)$mE methods, Computing 71, 305-319 (2003) · Zbl 1035.65066 · doi:10.1007/s00607-003-0033-3
[5] Diethelm, K.; Ford, J. M.; Ford, N. J.; Weilbeer, M.: Pitfalls in fast numerical solution of fractional differential equations, J. comput. Appl. math. 186, 482-503 (2006) · Zbl 1078.65550 · doi:10.1016/j.cam.2005.03.023
[6] Diethelm, K.; Ford, N. J.: Numerical solution methods for distributed order differential equations, Fract. calc. Appl. anal. 4, 531-542 (2001) · Zbl 1032.65070
[7] Diethelm, K.; Ford, N. J.: Analysis of fractional differential equations, J. math. Anal. appl. 265, 229-248 (2002) · Zbl 1014.34003 · doi:10.1006/jmaa.2001.7194
[8] Diethelm, K.; Ford, N. J.: Numerical solution of the bagley-torvik equation, Bit 42, 490-507 (2002) · Zbl 1035.65067
[9] Diethelm, K.; Ford, N. J.: Multi-order fractional differential equations and their numerical solution, Appl. math. Comp. 154, 621-640 (2004) · Zbl 1060.65070 · doi:10.1016/S0096-3003(03)00739-2
[10] Diethelm, K.; Ford, N. J.; Freed, A. D.: Detailed error analysis for a fractional Adams method, Numerical algorithms 36, 31-52 (2004) · Zbl 1055.65098 · doi:10.1023/B:NUMA.0000027736.85078.be
[11] Diethelm, K.; Ford, N. J.; Freed, A. D.; Luchko, Y.: Algorithms for the fractional calculus: A selection of numerical methods, Comput. methods appl. Mech. engrg. 194, 743-773 (2005) · Zbl 1119.65352 · doi:10.1016/j.cma.2004.06.006
[12] K. Diethelm, N.J. Ford, Numerical analysis for distributed order differential equations, (2007) (submitted for publication) · Zbl 1159.65103
[13] Diethelm, K.; Luchko, Y.: Numerical solution of linear multi-term initial value problems of fractional order, J. comput. Anal. appl. 6, 243-263 (2004) · Zbl 1083.65064
[14] Edwards, J. T.; Ford, N. J.; Simpson, A. C.: The numerical solution of multi-term fractional differential equations: systems of equations, J. comput. Appl. math. 148, 401-418 (2002) · Zbl 1019.65048 · doi:10.1016/S0377-0427(02)00558-7
[15] Ford, N. J.; Connolly, J. A.: Comparison of numerical methods for fractional differential equations, Comm. pure appl. Anal. 5, 289-307 (2006) · Zbl 1133.65115 · doi:10.3934/cpaa.2006.5.289
[16] Lubich, C.: Fractional linear multistep methods for Abel-Volterra integral equations of the second kind, Math. comp. 45, 463-469 (1985) · Zbl 0584.65090 · doi:10.2307/2008136
[17] Lubich, C.: Convolution quadrature and discretized operational calculus. I, Num. math. 52, 129-145 (1988) · Zbl 0637.65016 · doi:10.1007/BF01398686
[18] Lubich, C.: Convolution quadrature and discretized operational calculus. II, Num. math. 52, 413-425 (1988) · Zbl 0643.65094 · doi:10.1007/BF01462237
[19] Lubich, C.: A stability analysis of convolution quadratures for Abel-Volterra integral equations, IMA J. Numer. anal. 6, 87-101 (1986) · Zbl 0587.65090 · doi:10.1093/imanum/6.1.87
[20] Lubich, C.: Convolution quadrature revisited, Bit 44, 503-514 (2004) · Zbl 1083.65123 · doi:10.1023/B:BITN.0000046813.23911.2d
[21] Luchko, Y.; Gorenfl, R.: An operational method for solving fractional differential equations with the Caputo derivative, Acta math. Vietnam 24, 207-233 (1999) · Zbl 0931.44003
[22] A.R. Nkamnang, Diskretisierung von mehrgliedrigen Abelschen Integralgleichungen und gewöhnlichen Differentialgleichungen gebrochener Ordnung, Ph.D. Dissertation, Freie Universiät Berlin, 1998 · Zbl 0944.65143 · http://www.diss.fu-berlin.de/1999/23/
[23] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008